MAUDE Adverse Event Report: IAG BC PRO PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER

IAG BC PRO PNK 20GA X 1.16IN; INTRAVASCULAR CATHETER
Model Number 392534
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that iag bc pro pnk 20ga x 1.16in had foreign matter.The following information was provided by the initial reporter: it was reported bd instye autoguard and it malfunctioned when attempting to recoil needle, the button would not release the needle back into the hub, it appeared to have additional plastic pieces around the pink catheter.Verbatim: we recently transitioned to your new iv caths and i actually had one malfunction for me yesterday.I was placing an iv with a 20 ga bd instye autoguard and it malfunctioned when attempting to recoil needle.The button would not release the needle back into the hub.Myself and another nurse attempted to manually remove the needle and it felt like there was suction pressure when pulling back on the needle.Eventually we were able to manually remove the needle and thread the catheter, after visual inspecting the iv, the needle remained intact, however it appeared to have additional plastic pieces around the pink catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one retracted needle assembly, a catheter adapter assembly, and a top web was received by our quality team for evaluation.Upon reading the customer verbatim, the pink adapter appears to have a broken or damaged piece and the unit had difficulty retracting.Both of these defects will be investigated.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Upon inspection of the catheter adapter, it was identified that both the nose of the pink adapter and the luer, has been damaged as well as the nose has been slightly bent.The damage to the nose requires significant force that is extremely unlikely to occur during due to misalignment of the part or equipment in the different manufacturing zones.Due to the significance of the damage to the nose and the flat shearing observed on the side, it is unlikely that the defect was caused by grippers during the manufacturing process leaving misalignment between the pallet and device as the most likely root cause.When the part is misaligned with respect to the pallet, damage to the luer as observed with the returned unit, can occur as the machine tries to insert the catheter adapter assembly to correct depth.The defects can be linked to the manufacturing process as the forces required to damage the nose as observed are unlikely to occur in the clinical environment.Also, damage to the luer is unlikely to occur in the user environment when the device was unable to retract, and a connection was not made.After returning the needle to the un-retracted position, it was identified that the needle has been bent.This type of bend may originate during manufacturing due to the damage nose or during use.Based on the location and extent of the damage, it most likely happened due to the damaged / bent adapter nose.No obvious causes for retraction failure were identified by inspection of the needle assembly or the catheter assembly.To further check for retraction failure, the needle was carefully placed back into the catheter tubing and retraction was performed.During this testing, it was identified that the retraction failure is occurring due to the interference of the wedge and the bent needle.This is likely due to the bend of the adapter nose.The defect of foreign matter was not confirmed.H3 other text : see h.10.

Brand Name
IAG BC PRO PNK 20GA X 1.16IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12508363
Report Number1710034-2021-00835
Device Sequence Number5146811
Product Code FOZ
UDI-Device Identifier00382903925346
UDI-Public00382903925346
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Model Number392534
Device Catalogue Number392534
Device Lot Number9228982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1